Alert archive / Colorado / High Wind Warnings in 2006

High Wind Warning 3, NWS Denver/Boulder, CO

February 5, 20068 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Feb 5, 2006, 6:57 AM MST for 8 counties in Colorado. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 5, 2006, 6:57 AM MST (13:57 UTC)
Expired
Feb 5, 2006, 9:00 AM MST
In force
2 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 7:02 AM MSTNON-TSTM WND GST 84Golden, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 2.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 051357
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
657 AM MST SUN FEB 5 2006

COZ035-036-039-051600-
/O.NEW.KBOU.HW.W.0003.060205T1357Z-060205T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
657 AM MST SUN FEB 5 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING FOR BOULDER AND JEFFERSON COUNTIES BELOW 9000 FEET...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. THE
WARNING INCLUDES BOULDER AND JEFFERSON COUNTIES BELOW 9000 FEET.

VIOLENT WINDS HAVE DEVELOPED ALONG THE BASE OF THE FOOTHILLS IN
SOUTHERN BOULDER AND NORTHERN JEFFERSON COUNTIES WITHIN THE LAST
HOUR. PEAK WIND REPORTS INCLUDE 92 MPH AT THE NATIONAL WIND
TECHNOLOGY CENTER NEAR ROCKY FLATS...80 MPH ON NORTH TABLE
MOUNTAIN NEAR GOLDEN...AND 65 MPH ON TABLE MESA IN SOUTHWEST
BOULDER.

DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID
HIGHWAY 93 AND HIGHWAY 470 ALONG THE FOOTHILLS FOR THE NEXT HOUR
OR TWO. THE WINDS ARE EXPECTED TO DIMINISH BY MID
MORNING...THOUGH GUSTS TO 50 MPH ARE POSSIBLE ALL DAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

GIMMESTAD
2 follow-up statements
000 
WWUS75 KBOU 051555
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
855 AM MST SUN FEB 5 2006


COZ035-036-039-051700-
/O.EXP.KBOU.HW.W.0003.000000T0000Z-060205T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
855 AM MST SUN FEB 5 2006

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

THE STRONG WINDS THAT PROMPTED THE HIGH WIND WARNING FOR AREAS IN
AND NEAR THE FRONT RANGE FOOTHILLS HAVE DECREASED. THEREFORE THE
NATIONAL WEATHER SERVICE IN BOULDER WILL ALLOW THE HIGH WIND
WARNING TO EXPIRE AT 9 AM. WEST TO NORTHWEST WINDS 20 TO 35 MPH CAN
STILL BE EXPECTED THE REST OF TODAY WITH SOME GUSTS TO AROUND 50
MPH POSSIBLE.


$$
000 
WWUS75 KBOU 062121
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
321 PM MDT THU APR 6 2006

...HIGH WINDS EXPECTED LATER TONIGHT AND FRIDAY OVER THE NORTHEAST
PLAINS OF COLORADO...

.A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE
CENTRAL PLAINS OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WILL SPREAD
SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER MIDNIGHT.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST OF A LINE
FROM GREELEY TO BENNETT TO KIOWA.

COZ042-044-048>051-070530-
/O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/
/O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T0900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
321 PM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AROUND MIDNIGHT AND THEN
CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH
CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG
WINDS WILL PRODUCE AREAS OF BLOWING DUST INITIALLY WHICH MAY
REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS. BY SUNRISE SNOW
WILL DEVELOP WHICH WILL PRODUCE BLIZZARD CONDITIONS BEFORE ENDING
BY EARLY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ043-045>047-070530-
/O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/
/O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T2000Z/
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
321 PM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT
TONIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS
OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70
MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY
REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Feb 5, 3:45 AM MST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 5, 3:45 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MST SUN FEB 5 2006

.SHORT TERM DISCUSSION...PRETTY GOOD SNOW RIGHT NOW IN THE
MOUNTAINS...PROBABLY THE HEIGHT OF THE STORM. DECENT PRESSURE
RISE/FALL COUPLET HAS DEVELOPED AS WELL AND THE WINDS WILL BE
SPREADING ONTO THE PLAINS IN THE NEXT FEW HOURS. RESULTING WINDS
LOOK LIKE THEY WILL BE NNW ON THE PLAINS WITH SOME ANTICYCLONIC
TURNING INTO DENVER. BEST INSTABILITY STAYS NORTH BUT MOISTURE
WRAPPING AROUND FROM THE NORTH WILL TRANSLATE ACROSS THE PLAINS
THROUGH THE DAY AND INTO THE EVENING. BEST CHANCE OF SHOWERS SHOULD
STILL BE THIS MORNING HOWEVER. ALL OF THIS PRETTY WELL COVERED
ALREADY. RAISED POPS A BIT MORE IN FAVORED AREAS...AND COOLED TEMPS
SLIGHTLY ON THE PLAINS. SOME UPSTREAM MOISTURE SO LIGHT OROGRAPHIC
SNOW WILL LIKELY LINGER IN THE MOUNTAINS THIS EVENING.

.LONG TERM DISCUSSION...ON MONDAY MORNING...MODELS HAVE STRONG
NORTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA.  THIS BECOMES MORE
WESTERLY BY MONDAY EVENING.  BOTH MODELS SHOW A WEAK TROUGH MOVE
ACROSS THE FORECAST AREA TUESDAY MORNING...THAN NORTHERLY FLOW ALOFT
IS PROGGED TO INCREASE THROUGH TUESDAY EVENING.  THE QG VERTICAL
VELOCITY FIELDS HAVE DECENT DOWNWARD MOTION TO THE AIR MONDAY.  BY
MONDAY NIGHT AFTER MIDNIGHT WEAK UPWARD MOTION IS PROGGED WITH THE
NEXT TROUGH.  THIS IS OVER BY MID MORNING TUESDAY...THEN MORE
DOWNWARD MOTION IS INDICATED FOR THE REST OF TUESDAY AND TUESDAY
NIGHT.  THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE SOME DOWNSLOPING
INDICATED MONDAY MORNING...THEN A RELAXED GRADIENT WILL ALLOW FOR
THE NORMAL DIURNAL TRENDS THROUGH MONDAY EVENING.  THE UPPER TROUGH
GETS A WEAK SURFACE CYCLONE TO DEVELOP OVER SOUTHEAST COLORADO
TUESDAY MORNING COMPLETE WITH A BIT OF UPSLOPE FOR OUR PLAINS.  THIS
SHOULD CEASE BY EARLY TUESDAY AFTERNOON.  MOISTURE-WISE...MONDAY IS
PRETTY DRY IN ALL AREAS.  BY MONDAY NIGHT INTO TUESDAY MORNING...
THERE IS SOME MID LAYER MOISTURE INDICATED...BUT LITTLE DOWN LOW
FOR THE PLAINS...A BIT IN MOUNTAINS.  NOTHING SUBSTANTIAL BY ANY
MEANS ON EITHER MODEL.  TUESDAY NIGHT THERE IS A BIT IN THE MID AND
UPPER LEVELS AT VARIOUS LOCATIONS...PARTLY CLOUDYS AND MOSTLY
CLEARS WILL SUFFICE.  THE INSTABILITY IS NOTHING SPECIAL WITH THE
TROUGH.  WILL NEED TO REDUCE CLOUDS TUESDAY AND TUESDAY NIGHT.  NO
POPS FOR MONDAY OR MONDAY NIGHT.  WILL RELUCTANTLY KEEP SOME LIMITED
POPS IN FOR SOME AREAS TUESDAY AND TUESDAY NIGHT AS TO NOT FLIP-FLOP
TO DRASTICALLY.  THIS IN SPITE OF BOTH MODELS QPF GRIDS SHOWING
VIRTUALLY ZERO PRECIPITATION FOR THE ENTIRE FORECAST AREA TUESDAY
AND TUESDAY NIGHT.  FOR WINDS...CROSS SECTIONS SHOW A MOUNTAIN TOP
STABLE MONDAY MORNING...BUT THE SPEED AND DIRECTIONAL SHEAR ISNT
GOOD FOR A WAVE SET-UP.  OF NOTE...AFTER TUESDAY MORNINGS TROUGH
PASSES...CROSS SECTIONS SHOW THE COMPONENT ALONG WIND SPEEDS TO HIT
ZERO WITH THE STRONG NORTHERLY FLOW ALOFT OVER THE FORECAST TUESDAY
AFTERNOON THROUGH EVENING.  THIS MEAN-STATE CRITICAL LEVEL CAN HELP
PRODUCE STRONG WINDS AROUND THESE PARTS.  SOMETHING TO KEEP OUR EYE
ON.  FOR TEMPERATURES...MONDAY LOOKS ABOUT 2 - 3 C WARMER THAN
TODAY.  TUESDAY IS 0.5 - 2.0 C COOLER THAN MONDAY.  FOR THE LATER
DAYS...THE END OF THIS UPCOMING  WEEKS ADVERTISED NEW COLD AIR MASS
SHOULD BE APPROACHED CAREFULLY ...ESPECIALLY CONCERNING TIMING AND
AVAILABLE MOISTURE FOR SNOWFALL.  FOR THREE OF FOUR DAYS NOW THE GFS
HAS HAD THIS FEATURE ALL OVER THE PLACE AND SOME TIMES NOT AT ALL.
ONE POSITIVE NOTE OF IT ACTUALLY OCCURRING IS THAT THE EUROPEAN
MODEL SHOWS IT ON FRIDAY/SATURDAY.  WELL SEE.  NO CHANGES TO
EXTENDED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY IN
EFFECT THROUGH 5 PM TODAY FOR ZONES 31..33..34.

&&

GIMMESTAD/KOOPMEINERS
Hazardous weather outlook, Feb 5, 6:08 AM MST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
608 AM MST SUN FEB 05 2006

COZ030>051-051800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
608 AM MST SUN FEB 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE IN THE MOUNTAINS THIS MORNING...THEN DECREASE
THIS AFTERNOON AND END TONIGHT. STORM TOTAL ACCUMULATIONS ABOVE 9000
FEET WILL RANGE FROM 6 TO 12 INCHES. IT WILL BE WINDY ACROSS THE
AREA WITH NORTHWEST WINDS GUSTING TO AROUND 45 MPH. NORMALLY WINDY
FOOTHILL AND MOUNTAIN LOCATIONS WILL HAVE A FEW GUSTS TO 70 MPH
EARLY THIS MORNING. THE WINDS WILL DIMINISH DURING THE LATE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF HEAVY SNOWFALL OR STRONG WINDS WILL BE APPRECIATED.

GIMMESTAD/KOOPMEINERS

Nearby

High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.